Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2000, 4:22 PM CDT for Hardeman County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2000, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 1, 2000, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardeman County, TN
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 012126 SVRMEM TNC069-012145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 445 PM CDT * AT 421 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SAULSBURY...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETON AROUND 440 PM CDT HORNSBY AROUND 445 PM CDT .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3520 8911 3502 8909 3504 8882 3530 8882
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 1, 2:40 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT TUE AUG 1 2000 SCT CONVECTION DEVELOPING ALONG SHEAR AXIS THIS AFTN W/ ISOLD DEVELOPMENT ELSW ACROSS THE REGION. NUMEROUS OUTFLOW BOUNDARIES ALSO NOTED ON BASE REFLECTIVITY W/ REDEVELOPMENT ALONG THESE FEATURES. PRECIP ESTIMATES INDICATE LOCALLY 2 INCHES OF RAIN ACROSS SRN SHELBY COUNTY AND NEAR MARIANNA AR SINCE NOON. 1ST PD POPS WILL BE DEPENDANT ON RADAR TRENDS OVER THE NEXT HOUR OR SO W/ MOST ACTIVITY EXPIRING TOWARD SUNSET. WILL ALSO MENTION PATCHY FOG TNGT IN AREAS WHERE PRECIP HAS OCCURED. LONGER TERM...SHEAR AXIS THAT HAS BEEN PERSISTENT ACROSS THE MID SOUTH OVER THE LAST COUPLE OF DAYS WIL WEAKEN AND SHIFT EWD ON WED. BLYR CONVERGENCE WILL NOT BE AS PRONOUNCED...BUT DIABATIC HEATING AND DECENT LOW LEVEL MOISTURE SHOULD RESULT IN WDLY SCT DIURNAL CONVECTION ACROSS MUCH OF THE REGION TMRW. WILL INCLUDE SLIGHTLY HIGHER POPS ACROSS NE MS WHERE CONVERGENCE WILL BE A BIT MORE FAVORABLE. A S/W TROUGH ACROSS SCNTRL CANADA THIS AFTN WILL SWING ACROSS THE GREAT LAKES WED NIGHT AS A TRAILING LOBE OF VORTICITY APPROACHES THE MID SOUTH. 12Z ETA ALSO INDICATES MODEST UVM FROM CNTRL KY INTO WRN TN BY EARLY THU. A SFC FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL APPROACH THE OH RIVER BY 12Z THU. CONVECTION AHEAD OF THIS FRONT COULD PROPAGATE INTO NRN TN OR AT LEAST PUSH AN OUTFLOW BOUNDARY OUR DIRECTION. 12Z AVN WAS LATE TODAY...BUT A QUICK LOOK AT THE SYNOPTIC SCALE FEATURES INDICATES A SIMILAR PATTERN TO THE ETA W/ THE SFC FRONT ACTUALLY FURTHER SOUTH. GIVEN CONCERNS ABOUT TIMING AND THE FACT THAT IT IS THE 4TH PD...WILL OPT FOR LOW CHC POPS FOR NOW. IF MODEL TRENDS CONTINUE...POPS MAY NEED TO SCALED UPWARD. MEM 072/092 073/090 2213 MKL 068/090 069/089 2213 JBR 069/092 070/090 1113 TUP 071/089 071/089 2313 .MEM...NONE. CBD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.